Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Osteoporosis

Actonel side effects

05/22/2006

Question:

I have been taking actonel since Nov and have experienced constipation since the beginning. I have tried eating prunes and taking metamucil. My normal bowel movement were 3-4 times a week but now it`s almost impossible for me to have a normal bowel movement. I have been taking a diarectic about every three weeks but can`t deal with the bloating and the gas. I am going to discontinue the actonel and see if things go back to normal and if not will see my doctor to see if I now have a more serious problem. Do you have any advice for me?

Answer:

Your current plan is a good one.  Did you change your calcium intake in November as well?  Sometimes the calcium causes constipation problems for people.

For more information:

Go to the Osteoporosis health topic, where you can:

Response by:

Margery   Gass, MD Margery Gass, MD
Formely, Professor, Clinical Obstetrics & Gynecology
College of Medicine
University of Cincinnati